Marine Thunderstorm Wind, Detroit River
- When
- June 23, 3:55 AM EST
- Where
- Detroit River forecast zone, Detroit River Light
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 42.000, -83.140
A thunderstorm moving through the Detroit River produced a wind gust around 35 knots.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A thunderstorm moving through the Detroit River produced a wind gust around 35 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 23, 2:53 AM EST, 1 hour 2 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 353 AM EDT Sun Jun 23 2024 .KEY MESSAGES... - A cooler and less humid air mass gradually builds into Lower Michigan today and tonight. - High temperatures in the upper 70s to lower 80s Monday are right around normal for mid to late June. - Showers and thunderstorms become active again during the mid week period. && .DISCUSSION... Cold front supported showers and thunderstorms exit eastward this morning followed by cooler and less humid air for this afternoon. A considerable cloud component follows the front across Lower MI lending some confidence to temperature guidance that offers highs only in the upper 70s most areas except lower 80s metro Detroit to the Ohio border. Surface Td projections show just a gradual decrease into the lower 60s but on breezy W-NW wind. The air mass then becomes more fully exchanged tonight as Td drops into the 50s. A northern stream mid level circulation and upper level jet max move from central Canada into the upper Midwest today and across the northern Great Lakes tonight. Agreement among the latest model runs is improved on the associated rain pattern grazing the Thumb region while affecting much of Lake Huron by late evening into the overnight hours. Mid level moisture is better than adequate judging by the structure of model 700 mb theta-e fields, and the circulation strength provides an energetic surge of DCVA to help force the pattern of showers. Scattered coverage on the west flank of the moisture pattern looks good until the system exits into Ontario by sunrise Monday. Progression of mid level wave structures continues Monday which brings a short wave ridge into the Great Lakes. The ridge builds surface high pressure across the region to reinforce a low humidity air mass. It also offers a higher than average confidence forecast of dry weather. Guidance projected high temperatures around 80 are right around normal for mid-late June. The next Plains low pressure system is close on the heels of Great Lakes high pressure Monday night into Tuesday. There is a faster trend in model timing of arrival on the leading warm advection and associated showers/storms into Lower MI late Monday night into Tuesday. Onset timing predictability is affected by the larger scale mid level pattern moving toward a more zonal configuration while confidence in development of renewed convective activity is higher than average. The setup looks like a textbook low level jet driven nocturnal MCS pattern limited by a sharp west to east instability gradient late Monday night into Tuesday morning. Low pressure tracking through northern Ontario then pulls the instability axis into Lower MI for round 2 Tuesday night into early Wednesday. The cold front trailing the mid week system moves through Lower MI by Thursday morning followed by a round of high pressure similar to Monday with the possible exception of less short wave ridging in the mid levels. This just means zonal flow persists within the larger scale pattern to keep systems progressive and convectively active across North America into next weekend. && .MARINE... A low pressure system over Lake Huron is pulling a cold front across the Great Lakes this morning. Widespread showers and thunderstorms will continue early this morning before the surface cold front passes east of the area later this morning. Winds will flip around to the north behind the front which will allow the small craft advisory to come to an end. A secondary cold front will then drop southward across the region tonight which may touch off a few more showers and reinforce the northerly winds. Overall wind speeds will hold below 20 knots as high pressure will be trying to push in from the west helping to weaken the gradient. High pressure becomes centered over the region Monday bringing improved conditions but the next frontal passage comes Tuesday bringing the next chance of increased southwesterly flow and thunderstorms. && .PREV DISCUSSION... Issued at 1158 PM EDT Sat Jun 22 2024 AVIATION... Complex of showers and thunderstorms will track across southeast Michigan through the early morning hours. While a steady decline in coverage of thunderstorms will occur with time as instability wanes, radar trends warrant an inclusion to highlight the potential at all locations. Trailing area of MVFR stratus with some lingering showers to accompany the fropa mid-late morning. Enough instability may exist to allow for an isolated thunderstorm, but coverage to limited too highlight attm. Daytime heating leaves a broad lower VFR diurnal cu field, with some widely scattered showers/thunderstorms for Sunday afternoon. Pre-frontal winds from the south to southwest, becoming northwesterly and turning modest gusty Sunday afternoon. For DTW/D21 Convection...Main window for thunderstorm development centered 07z-09z early Sunday morning. An isolated thunderstorm possible mid-late morning Sunday with the cold frontal passage and again with daytime heating late Sunday afternoon, but likelihood of occurrence remains very low. DTW THRESHOLD PROBABILITIES... * Moderate for thunderstorms late tonight. Low Sunday. * High for ceilings aob 5kft Sunday. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...None. Lake Huron...Small Craft Advisory until 10 AM EDT this morning for LHZ421-422. Lake St Clair...None. Michigan waters of Lake Erie...None. && DISCUSSION...BT MARINE.......DRK AVIATION.....MR You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 423 AM EDT Sun Jun 23 2024 MIZ047>049-053>055-060>063-068>070-075-076-082-083-240830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 423 AM EDT Sun Jun 23 2024 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm activity ramps up again late Monday night and Tuesday and continues through mid week. Storms are expected to remain below severe intensity Tuesday. There is a Marginal Risk of severe storms Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-240830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 423 AM EDT Sun Jun 23 2024 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm activity ramps up again late Monday night and Tuesday and continues through mid week. Storms are expected to remain below severe intensity Tuesday. There is a Marginal Risk of severe storms Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
The Detroit radar (KDTX), 82 km away, was scanning. The volume nearest the first event began at 08:54 UTC.
1 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake St. Clair in 2024Every state in 2024This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1187087.